Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jan 18, 2006, 7:27 AM EST for Wyoming County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2006, 7:27 AM EST (12:27 UTC)
- Expired
- Jan 18, 2006, 1:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 914 m²/s²
- 0-3 km storm-relative helicity
- 1249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 181229
FFWBGM
PAC131-181830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
727 AM EST WED JAN 18 2006
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 130 PM EST
* AT 725 AM EST...VERY HEAVY RAIN WAS REPORTED IN WYOMING COUNTY.
RAIN GAUGE REPORTS AND RADAR ESTIMATES INDICATE THAT 1.0 TO 1.5
INCHES OF RAIN HAS ALREADY FALLEN IN CENTRAL AND WESTERN SECTIONS
OF THE COUNTY. ADDITIONAL HEAVY RAIN IS LIKELY THROUGH AT LEAST 9
PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUNKHANNOCK...OSTERHOUT...NOXEN...NICHOLSON...MESHOPPEN...
MEHOOPANY...LOVELTON...LAKE CAREY...LACEYVILLE...KASSON BROOK...
FORKSTON...FALLS...EVANS FALLS AND BEAUMONT.
LAT...LON 4164 7575 4141 7585 4138 7601 4137 7627
4153 7624 4166 7618
$$
MJ1 follow-up statement
000
WGUS71 KBGM 181619
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1117 AM EST WED JAN 18 2006
PAC131-181627-
WYOMING PA-
1117 AM EST WED JAN 18 2006
...THE FLASH FLOOD WARNING FOR WYOMING COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND ANY LIGHT RAIN WILL CHANGE TO SNOW
THIS AFTERNOON. ANY STREAMS AND CREEKS THAT ARE NEAR OR OVER
BANKFULL WILL BEGIN TO RECEDE THIS AFTERNOON. THEREFORE...THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4164 7575 4141 7585 4138 7601 4137 7627
4153 7624 4166 7618
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 18, 5:45 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 18, 5:45 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 545 AM EST WED JAN 18 2006 .SHORT TERM (TODAY - THURSDAY)... THIS UPDATE IS TO REMOVE ALL MENTION OF FREEZING RAIN IN THE FAR NORTHEAST AND ALLOW FOR THE EXPIRATION OF ANY ADVISORIES TO THIS END. ALSO...STRONG SOUTHERLY FLOW HAS PUSHED THE TEMPERATURES UPWARD DRAMATICALLY THIS MORNING ACROSS NORTHEAST PA...AND INTO PARTS OF NYS SOUTHERN TIER. SOME AREAS FROM WILKES-BARRE SOUTHWARD ARE ALREADY WELL INTO THE 60S AND CONTINUING TO RISE...WITH DEW POINTS IN THE MID 50S OBVIOUSLY...THE NEAR-TERM TEMPERATURE AND DEW POINT GRIDS WERE BUMPED UPWARD SIGNIFICANTLY...ALONG WITH SOME TWEAKING OF THE WINDS. ALL ELSE LEFT ALONE FOR NOW. MAIN CONCERN TODAY IS HEAVY RAIN POTENTIAL. DEEP SOUTHERLY FLOW AND STRONG DYNAMIC FORCING WILL COMBINE TO PRODUCE WIDESPREAD 1+ RAINS...MOSTLY THIS MORNING. FLOOD WATCH CONTINUES. SMALL STREAM RUNOFF PROBLEMS ARE LIKELY...IN ADDITION TO MINOR MAIN STEM RIVER FLOODING. RAIN TAPERS OFF TO SNOW SHOWERS LATE IN THE DAY...AS COLDER AIR COMES IN BEHIND A SHARP FRONTAL PASSAGE. IT SHOULD ALSO TURN FAIRLY WINDY TODAY. IN FACT...STRONG SOUTHERLY WINDS HAVE ALREADY BEEN OBSERVED EARLY THIS MORNING OVER THE HIGHER TERRAIN OF NORTHEAST PA. THERE SHOULD QUITE A GRADIENT IN WIND SPEEDS THIS MORNING...AS A SURFACE-BASED INVERSION PROTECTS THE VALLEYS...WHILE THE HILLTOPS BLOW MUCH HARDER. WINDS SHOULD BECOME MORE WIDESPREAD THIS AFTERNOON...ONCE THE COLDER AIR COMES IN AND WIPES OUT THE AFOREMENTIONED INVERSION. THINGS SHOULD CALM DOWN CONSIDERABLY LATE TONIGHT AND THURSDAY...AS A RIDGE OF HIGH PRESSURE SLIDES TOWARDS THE REGION. -MJ && .AVIATION (18/06Z - 19/06Z)... LIGHT FREEZING RAIN OR UP STILL BEING REPORTED AT ITH AND UCA. THIS WILL CHANGE TO RAIN AS THE TEMPERATURE RISES FURTHER WITH WAA AND STRONG SE WINDS. RAIN EVERYWHERE ELSE. THE RAIN WILL BE HEAVY AT TIMES THIS MORNING. CONDITIONS VARY FROM VFR AT UCA TO MVFR MOST OTHER TAF SITES. BGM AND ITH HAVE IFR CIGS WITH THEIR HIGHER ELEVATED SITES. CIGS AND VSBYS TO LOWER TO IFR AT TIMES THIS MORNING ALL SITES. EAST TO SE WINDS AT 10 TO 20 KTS WITH HIGHER GUSTS WILL INCREASE FURTHER AND SHIFT TO THE SW BY 16Z. COLD FRONT WILL SHIFT WINDS FURTHER TO W THIS AFTN. WITH THE FROPA CIGS WILL START TO RISE AS THE RAIN TAPERS OFF AND POSSIBLY CHANGES TO SNOW BEFORE ENDING. WITH STRONG...45 KTS...LOW LEVEL JET AND ALSO TURNING WITH HEIGHT LLWS LIKELY. INCLUDED LLWS IN ALL TAFS. -TAC && .LONG TERM (THU NIGHT - TUESDAY)... THURSDAY NIGHT SHOULD BE DRY WITH WEAK SFC TROF REMAINING FAR ENOUGH WEST THROUGH 12Z FRIDAY. WEAK SFC TROF VCNTY OF CWA ON FRIDAY WITH CHC POPS FOR RAIN/SNOW SHOWERS FRIDAY MORNING THEN JUST RAIN SHOWERS DURING THE AFTERNOON. ACROSS FAR SE ZONES KEPT POPS BELOW THRESHOLD. ANOTHER SYSTEM WILL TRACK FROM THE MID WEST ON SATURDAY MORNING ACROSS THE SAINT LAWRENCE VALLEY REGION TO NORTHERN NEW ENGLAND BY SUNDAY MORNING. BULK OF PRECIP FROM THIS SYSTEM WILL BE RAIN WITH SNOW SHOWERS ON BACK SIDE SATURDAY NIGHT. REST OF EXTENDED PERIOD LOOKS QUIET WITH SFC HIGH PRESSURE OVER THE EASTERN US AND SOUTHWEST UPPER LEVEL FLOW KEEPING TEMPS MILD. -RRM && .HYDROLOGY... SHORT DURATION HEAVY RAINFALL (NEAR 1 IN ABOUT 6 HOURS) SHOULD PRODUCE SOME POOR DRAINAGE AREA FLOODING...AND POSSIBLE RUNOFF PROBLEMS ON THE SMALLER TRIBUTARIES THIS MORNING INTO THE EARLY AFTERNOON. A FEW SELECT POINTS ON THE UPPER SUSQUEHANNA AND UPPER DELAWARE MAIN STEM RIVERS (MOSTLY QUICK RESPONDERS / HEADWATER LOCALES) ARE FORECAST TO EXPERIENCE MINOR FLOODING THIS AFTERNOON OR TONIGHT. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WINTER WEATHER ADVISORY UNTIL 5 AM TODAY FOR ONEIDA AND OTSEGO COUNTIES. FLOOD WATCH UNTIL 6 PM TODAY FOR ALL ZONES. WIND ADVISORY UNTIL 9 PM TODAY FOR ALL ZONES. .PA...FLOOD WATCH UNTIL 6 PM TODAY FOR ALL ZONES. WIND ADVISORY UNTIL 9 PM TODAY FOR ALL ZONES. &&
Hazardous weather outlook, Jan 18, 5:12 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 512 AM EST WED JAN 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191013- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 512 AM EST WED JAN 18 2006 .DAY ONE...REST OF TODAY AND TONIGHT HEAVY RAIN IS EXPECTED TODAY...AND A FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE LATEST ALBFFABGM STATEMENT FOR SPECIFIC DETAILS. IT WILL BECOME QUITE WINDY TODAY AND THIS EVENING...AND A WIND ADVISORY HAS BEEN ISSUED. PLEASE REFER TO THE LATEST ALBNPWBGM STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HEAVY RAIN... FLOODING...OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:51 AM EST | Wind Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 6 hr |
| Jan 18, 6:27 AM EST | Flash Flood Warning | BGM | Bradford | 6 hr |
| Jan 18, 7:38 AM EST | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Jan 18, 7:55 AM EST | Flash Flood Warning | BGM | Luzerne | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.